Thunderstorm Wind, Tuscarawas
- When
- July 2, 5:21 PM EST
- Where
- Tuscarawas County, Dover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.520, -81.470
An emergency manager reported a tree down on East Shafer Ave.
A warm frontal boundary moved into eastern Ohio on Tuesday, July 2nd. Temperatures rose into the upper-80s and dew points lingered in the upper-60s/low 70s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A warm frontal boundary moved into eastern Ohio on Tuesday, July 2nd. Temperatures rose into the upper-80s and dew points lingered in the upper-60s/low 70s. An increase in instability from a passing upper-level shortwave promoted the risk for thunderstorms. Mid-level dry air allowed updrafts to remain strong, thus damaging wind was a potential for this day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 2, 3:40 PM EST, 1 hour 41 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 440 PM EDT Tue Jul 2 2019 .SYNOPSIS... Warm and humid conditions with daily thunderstorm chances can be expected through the remainder of the week. && .NEAR TERM /THROUGH WEDNESDAY/... Warmth and humidity has returned to the region with showers and storms generating under weak shortwave pulses in wnw flow aloft. There remains the potential for isolated storms with downburst wind gusts as the primary severe threat given modest mid level dry air entrainment. Rainfall rates may also be a problem with warm cloud rain process and high precipital water; however, that potential will be offset by sufficient storm movement. For the overnight, chance POPs have been retained with additional shortwave energy expected to support more, albeit weaker convection. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... The warm, humid pattern will continue through the holiday with embedded shortwave energy maintaining convection chances. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A largely unchanged pattern is expected, with zonal flow persisting into the weekend. Minimal changes in upper flow will maintain a stagnant, warm, and humid airmass, with temperature at or slightly above average. Once again, precipitation chances will be determined by shortwave activity embedded in zonal flow. Precipitation chances may increase early next week with the encroachment of a frontal boundary. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... Scattered showers and thunderstorms are expected to continue as warmth and humidity interact with crossing shortwave energy. Confidence in restrictions at individual terminals is thus low; however, MVFR to IFR cigs with patchy fog may have a better chance at DUJ and FKL as moisture pools near a stationary boundary. .Outlook... Periodic restrictions are likely with abundant boundary layer moisture and daily convection chances. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1034 AM EDT Tue Jul 2 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-031445- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1034 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible with damaging wind as well as localized flooding associated with thunderstorm development this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated severe storms are possible through the week with damaging wind and flash flooding the primary impacts. Most of the storms will occur in the afternoon - evening time frame. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 1 SW LAWSON HEIGHTS 40.28N 79.40W
07/02/2019 M0.75 INCH WESTMORELAND PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1902496
07PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 SE DELMONT 40.39N 79.55W
07/02/2019 WESTMORELAND PA 911 CALL CENTER
THREE TREES DOWN
&&
EVENT NUMBER PBZ1902497
07PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG YOUNGSTOWN 40.28N 79.37W
07/02/2019 WESTMORELAND PA PUBLIC
TREES DOWN
&&
EVENT NUMBER PBZ1902498
07PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 S LIGONIER 40.17N 79.24W
07/02/2019 WESTMORELAND PA PUBLIC
COUPLE OF TREES DOWN
&&
EVENT NUMBER PBZ1902499
07PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 2 NE CALUMET-NORVELT 40.23N 79.47W
07/02/2019 WESTMORELAND PA COUNTY OFFICIAL
TREES DOWN
&&
EVENT NUMBER PBZ1902500
07Special Weather Statement
National Weather Service Pittsburgh PA
559 PM EDT Tue Jul 2 2019
OHZ039>041-048-049-022300-
Tuscarawas-Coshocton-Harrison-Columbiana-Carroll-
559 PM EDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND
HEAVY RAIN WILL AFFECT NORTHERN HARRISON...NORTHWESTERN COLUMBIANA...
COSHOCTON...CARROLL AND TUSCARAWAS COUNTIES...
At 558 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hartville to Mount Eaton to near
Nashville. Movement was southeast at 20 mph.
Wind gusts up to 50 mph are possible with these storms. Some of
these storms are expected to intensify and may become severe.
Locations impacted include...
New Philadelphia... Dover...
Salem... Coshocton...
Columbiana... Uhrichsville...
Carrollton... Minerva...
Lisbon... Dennison...
Strasburg... West Lafayette...
Torrential rainfall also is occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4046 8218 4044 8168 4063 8167 4067 8146
4065 8124 4072 8124 4073 8109 4090 8108
4090 8090 4093 8088 4084 8060 4038 8130
4018 8213 4034 8219
TIME...MOT...LOC 2158Z 318DEG 17KT 4098 8137 4070 8166 4062 8217The Cleveland radar (KCLE), 105 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
19 thunderstorm wind. Local standard time, as filed.
An emergency manager reported a tree down on East Shafer Ave.
An emergency manager reported a tree down on a house.
A local 911 call center reported numerous trees down throughout the county.
A local 911 Call Center reported a snapped tree fell over onto a house near Gnadenhutten.
A local 911 Call Center reported numerous trees down throughout the county.
A 911 Call Center reported numerous trees down in the northern part of the county.
A trained spotter reported numerous trees down.
A trained spotter reported several large trees uprooted and a wooden picnic table was tossed.
A trained spotter reported several 60 to 100 foot trees uprooted.
A local 911 call center reported multiple trees and wires down.
A local 911 call center reported trees and wires down.
Local media reported two power poles snapped in half, a large maple tree split in half, and power lines down along the road.
A local 911 call center reported multiple trees and wires down in Mingo Junction.
A local 911 call center reported power lines down.
A local 911 Call Center reported trees and power lines down.
A local 911 Call Center reported trees and wires down.
A NWS Employee reported several trees down.
A local 911 Call Center reported trees and power lines down in the area.
A local media channel reported a tree blown into a home, with only minor damage observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830514, 830515, 830517, 830518, 830519, 830520, 830522, 830523, 830524, 830525, 830527, 830528, 830529, 830530, 830532, 830533, 830534, 830535, 830536.